67.3K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Pericardial Effusion

5 REPLIES 5
louiseh1104
Member

Re: Pericardial Effusion

Hi Sue,

Thank you for such kind and encouraging words.

Please take care of yourself too!

Sending big hugs,

Louise Smiley Happy

Retiresoon
Member

Re: Pericardial Effusion

Hi Louise- I can understand how worrying it is to be told there is yet another problem to sort out. I had the added complication of severe pneumonia on right side too, just 6 weeks after the rads ended (ended up in hospital again!!). And like you, didn't appreciate how long it would take to 'get over' things! I've got my fingers firmly crossed that you will be fine. Stay positive, and look after yourself- I'm sure we don't so that enough!! Love and hugs

Sue

louiseh1104
Member

Re: Pericardial Effusion

Hi Retiresoon,

Thank you so much for posting your reply and sharing your experience.  I had given up hope of anyone answering!  I was very worried about what they had found when I had the echo, and was told I would be monitored regularly, so my next one will be in January.  It sounds naive to say, but I don't think we all realise at the time just how strong some of the treatments are, or how much later on the effects can happen. 

So pleased to read that yours has resolved, and I send you big hugs and my best wishes.

Take good care,

Louise Smiley Happy

 

Retiresoon
Member

Re: Pericardial Effusion

Hi Louise- I'm 20 months post op- right side lumpectomy, had 3 weeks of rads but no chemo. I had a CT scan in April this year to check out my lung (been having issues). On a routine GP visit 5 months later, we noticed that the CT showed a large pericardial effusion but no one had picked it up. My GP immediately arranged echocardiogram to see if it was still there as I may have needed a referral to Cardiologist- it had reduced considerably so no treatment necessary, thank goodness. We can only assume that is was due to the rads- and apparently my heart is absolutely fine and dandy! I haven't seen this topic before on the forum, so I'm assuming its not common.

louiseh1104
Member

Re: Pericardial Effusion

Sorry, I should also add that I had radiotherapy to the affected side (left) during February of this year too. I was wondering if this could have anything to do with it?

Any replies would be appreciated.

Louise

louiseh1104
Member

Pericardial Effusion

Hi,

I had my last Herceptin dose for primary bc at the end of July and all my echoes had been normal. Then yesterday, when I had my latest echo done, I was told I had a small pericardial effusion, which wasn't effecting the heart function. 

I was wondering if anyone else has had this, as I seem to be reading that this is quite a rare side effect, and despite reassurances, it has scared me.

 

Any responses would be greatly appreciated. 

Thank you.

Louise